News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: I see illusions of faces in objects- side effect of meds?


 TRO - Sat Aug 01, 2009 1:54 pm

I'm 45, F, and overall well-adjusted (I think) but I have increasingly been seeing illusions of faces in objects over the last couple of years. I was on prozac but quit about a yr ago and also sythroid (lost health ins). I have since started back on 20 mg of prozac meds that I had left over about 2 months ago. The faces I see could be in the moss on a tree, the design in a bedspread or curtain, and even blotches of paint. Sometimes are pretty, sometimes ugly or scary, male or female or child. Frontal or profile. Never an illusion looking like animals or shapes. I'll look away and then back and it's still there and sometimes I see more faces with it. I try not to dwell on it, but am always drawn back to look and see if I can still see it. I drink occasionally, but this happens all the time, anytime I see a textured surface. I eat healthy and am active.

This was happening b4 I started back on prozac and b4 I quit synthroid...it's just more frequent now and frankly, I worry that I'm loosing my mind. Also, worried about Alzheimers in my father's family. Told a few people about it who thinks its weird but funny;however, I have a tree in the yard I would cut down because of the devilish looking face I see in the moss on it. Could this be the onset of Alzheimer's? That's my biggest fear.
 Faye Lang, RN, MSW - Sun Aug 09, 2009 6:47 pm

Hello TRO,

It's not likely that your symptoms are related to your medications, although there is the possibility with Prozac. Most humans are interested in seeing objects or faces in unusual places, as cloud formations or the numerous vegetable religious icons (Jesus or Mary's face, etc.) However, they do not usually focus on them, as you are doing. It's not a typical symptom with dementia. It sounds like an anxiety reaction, perhaps related to a simple phobia, or even an obsession. You need psychological/psychiatric evaluation to pinpoint the problem. Such things are self-perpetuating, as you describe: the more you see them, the more you look for them. Behavioral treatment and/or medication would help you break the cycle. Going on and off your medications does not help the situation. Please do your best to have a personal evaluation so you can overcome this troubling situation.

Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here